MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME MR UNIVERSAL TARGETING SET; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME MR UNIVERSAL TARGETING SET; BIOPSY INSTRUMENT
Model Number MRU08X
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mammotome mr targeting set consists of a cradle, a sleeve mount assembly, and an obturator/stylet for accurate probe placement used to perform a breast tissue biopsy procedure.The device has not been returned for evaluation, which prevents a full investigation and analysis of the root cause at this time.X-ray image of the retained broken tip were provided and confirm the obturator proximal tip break.The instructions for use (ifu) state: insert obturator/stylet with depth markings into sleeve with z-lock; set and lock z-depth, aligning black triangle with top line of obturator/stylet; orient the cube; place cube in grid; insert targeting assembly into cube up to the z-lock.Caution: to minimize the risk of obturator breakage at the aperture, do not twist or torque the targeting set during insertion.Follow up with the radiologist at the user facility identified that he did not follow the ifu and placed the cube over the targeting set and attempted to insert the entire assembly into the grid.This can cause the targeting set to be inserted at an angle, unintentionally creating a fulcrum on the proximal end of the aperture.The patient underwent previously scheduled surgery to remove the breast lesion and obturator tip.No further complications reported.
 
Event or Problem Description
Devicor medical products, inc.Received a report from sales stating, legacy mr biopsy obturator broke off inside of patient's breast during mr biopsy.The patient was taken to previously scheduled surgery to have the biopsy and the tip of the obturator removed.This has been documented in our system as record # (b)(4).

Brand Name
MAMMOTOME MR UNIVERSAL TARGETING SET
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key8344569
Report Number3008492462-2019-00008
Device Sequence Number11099248
Product Code KNW
UDI-Device Identifier00841911101093
UDI-Public(01)00841911101093(17)230712(10)F11827477D
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K042753
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2023
Device Model NumberMRU08X
Device Catalogue NumberMRU08X
Device Lot NumberF11827477D
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1